Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Primolut N the right medicine to postpone periods?

Hello doctor I took primlout n week ago only dor two days to stop my periods. But I took again today as I wanted to delay them for awhile but I got periods after taking primlout n now what to do I want to stop then for 4 days I have some important work to do any suggestions please . I am married and 26 years old
Thu, 13 Apr 2017
Report Abuse
Diabetologist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Yes, Primolut-N is the right medicine to postpone your periods. You need to start taking this tablet 3 days before your period is due.

You continue to take the tablet as long as you don’t want to see your period. Once you stop the tablet, you will see a withdrawal bleed after 4 to 5 days. This can be counted as a period.

From what you have mentioned, I understood that last week you took the tablet for 2 days and then stopped. So today the period that you are seeing is the withdrawal bleed from last week's Primolut-N.

There is no way to stop this bleeding now. Only option is to take the tablet again for next 1 week and it will stop the bleeding. But by then even without taking the tablet, your withdrawal bleed/period would have stopped anyway.

So, unfortunately, you have to go with this period for this month.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Sunita Sayammagaru
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is Primolut N the right medicine to postpone periods?

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. Yes, Primolut-N is the right medicine to postpone your periods. You need to start taking this tablet 3 days before your period is due. You continue to take the tablet as long as you don’t want to see your period. Once you stop the tablet, you will see a withdrawal bleed after 4 to 5 days. This can be counted as a period. From what you have mentioned, I understood that last week you took the tablet for 2 days and then stopped. So today the period that you are seeing is the withdrawal bleed from last week s Primolut-N. There is no way to stop this bleeding now. Only option is to take the tablet again for next 1 week and it will stop the bleeding. But by then even without taking the tablet, your withdrawal bleed/period would have stopped anyway. So, unfortunately, you have to go with this period for this month. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Sunita Sayammagaru